MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 9MM; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 9MM; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Model Number 5531-G-309
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Pain (1994)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding patient factors involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: the available medical records were provided to the consulting clinician for a review which was rejected stating, " no imaging studies, no operative reports, no laboratory reports.Based upon the information available for review, no confirmation of a correlation between the clinical course described and the mako procedure or instruments employed.Creation of a medical report is not possible for this case." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient's left knee had pain, stiffness, effusions.The available medical records were provided to the consulting clinician for a review which was rejected stating that no imaging studies, no operative reports, no laboratory reports.Based upon the information available for review, no confirmation of a correlation between the clinical course described and the mako procedure or instruments employed.Creation of a medical report is not possible for this case.The event could not be confirmed nor the root cause be determined because insufficient medical information was provided.Further information such as medical documentation and returned devices are needed.If the devices and/or additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description
Surgeon reported he is experiencing a high complication rate with patients whose primary procedures were mako procedures.The nature of the 10 cases is unknown at the time of report.Complications reported include effusions, pain, stiffness, possibly requiring 'scopes' and/ or poly exchanges.The nature of intervention for each of the 10 patients is unknown.Update: clinician review of additional information received indicates patient had a left knee aspiration of 15ml bloody fluid.

Brand Name
X3 TRIATHLON CS INSERT #3 9MM
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10680750
Report Number0002249697-2020-02133
Device Sequence Number3000105
Product Code MBH
UDI-Device Identifier07613327045727
UDI-Public07613327045727
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2022
Device Model Number5531-G-309
Device Catalogue Number5531G309
Device Lot NumberLFP900
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight74